MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during installation a 980 ventilator battery would not charge.The ventilator was not in use on a patient at the time of the reported event.The service engineer (se) inspected the device.The se replaced the power controller and power distribution board (pcb) and performed extended self-testing on the device and all tests passed.
 
Additional Manufacturer Narrative
Device evaluation: the returned breath delivery (bd) power distribution printed circuit board (pcb) was reported to have caused the ventilator battery not to charge.A visual inspection of the returned pcb was conducted and no anomalies were observed.The pcb was attached to the failure investigation test ventilator for analysis.The ventilator was powered up.The ventilator powered up normally.After reviewing the system diagnostic log it could be seen that a number of battery related error codes were generated.Also, it could be seen that the failure investigation battery was not charging.The fault was isolated to the r6 component on the pcb.The near open circuit defect on this r6 device would suggest that there was a power surge of some description which caused this damage.This type of power surge damage could potentially be caused by the inadvertent connection of a cable with the connector incorrectly orientated, or connection or disconnection of pcbs while the ventilator had ac or battery power connected.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key6598929
Report Number8020893-2017-06298
Device Sequence Number13545363
Product Code CBK
UDI-Device Identifier10884521171749
UDI-Public10884521171749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by Manufacturer03/14/2018
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1